Venlafaxin-Associated Post-Ictal Asystole during Electroconvulsive Therapy
Pharmacopsychiatry,  Clinical Article

Kranaster L et al. – The authors report the case of an 82–year–old female patient with a current major depressive episode, who developed the rare event of a post–ictal asystole of 6 s and 4 ventricular escape beats during electroconvulsive therapy (ECT). In the past this patient with a bipolar disorder and mild Alzheimer's disease had already been frequently treated with ECT with good success and no adverse events. Relevant comedication was venlafaxin, quetiapine, donepezil and clonidine, anesthesia was performed with ketamine and succinylcholine. Concurrent medication was completely unchanged compared to previous ECT sessions with the exception of venlafaxine, presumably at high serum levels.

Please login or register to follow this author.
Are you sure you want to Unfollow this Author?
► Click here to access PubMed, Publisher and related articles...
<< Previous Article | Next Article >>

    Currently, there are no available articles.

Your Unread Messages in Medical Student

See All >> Messages include industry-sponsored communications and special communications from MDLinx

Most Popular Medical Student Articles

Indexed Journals in Medical Student: Academic Medicine, BMC Medical Education, Medical Teachermore

Register now to view all the MDLinx contents (FREE)!

  • Stay current on the latest literature, research and clinical news
  • Get special communications and offers from MDLinx and our sponsors
  • Receive invitations to paid market research
View Samples and Register

Connect with us, stay current.

Receive the latest mecial news
updates for free via email

Sign up!

Subscribe to our free RSS feeds:

Get the latest news in your specialty automatically added to your newsreader or your personal My Yahoo!, Google, My MSN or My AOL page. Learn More

Close